Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 1, NWS Miami, FL
NWS Miami, FL issued this high surf advisory at Sep 24, 2017, 3:50 PM EDT for Palm Beach County, Florida. It took effect at Sep 24, 2017, 8:00 PM EDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2017, 3:50 PM EDT (19:50 UTC)
- In effect from
- Sep 24, 2017, 8:00 PM EDT
- Expired
- Sep 27, 2017, 3:39 AM EDT
- In force
- 56 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WHUS42 KMFL 241950 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT SUN SEP 24 2017 FLZ168-250930- /O.NEW.KMFL.SU.Y.0001.170925T0000Z-170927T0000Z/ /O.EXT.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 350 PM EDT SUN SEP 24 2017 ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT TUESDAY. * WAVES AND SURF...6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-250930- /O.EXB.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 350 PM EDT SUN SEP 24 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
6 follow-up statements
321 WHUS42 KMFL 250011 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 811 PM EDT SUN SEP 24 2017 FLZ168-250815- /O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 811 PM EDT SUN SEP 24 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WAVES AND SURF...6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-250815- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 811 PM EDT SUN SEP 24 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * TIMING...THROUGH WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
291 WHUS42 KMFL 250805 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 405 AM EDT MON SEP 25 2017 FLZ168-261200- /O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 405 AM EDT MON SEP 25 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-261200- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 405 AM EDT MON SEP 25 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
422 WHUS42 KMFL 251955 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 355 PM EDT MON SEP 25 2017 FLZ168-261200- /O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 355 PM EDT MON SEP 25 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-261200- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 355 PM EDT MON SEP 25 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
744 WHUS42 KMFL 260811 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 411 AM EDT TUE SEP 26 2017 FLZ168-261615- /O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 411 AM EDT TUE SEP 26 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-261615- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 411 AM EDT TUE SEP 26 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
954 WHUS42 KMFL 261534 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1134 AM EDT TUE SEP 26 2017 FLZ168-270900- /O.EXT.KMFL.SU.Y.0001.000000T0000Z-170927T0900Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 1134 AM EDT TUE SEP 26 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. * HIGH SURF TIMING...THROUGH AT LEAST EARLY WEDNESDAY. * RIP CURRENT TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ FLZ172-173-270900- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 1134 AM EDT TUE SEP 26 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... * TIMING...THROUGH AT LEAST WEDNESDAY EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
634 WHUS42 KMFL 270739 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 339 AM EDT WED SEP 27 2017 FLZ168-271545- /O.CAN.KMFL.SU.Y.0001.000000T0000Z-170927T0900Z/ /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL PALM BEACH- 339 AM EDT WED SEP 27 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HIGH SURF ADVISORY. * RIP CURRENT TIMING...THROUGH AT LEAST THIS EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ FLZ172-173-271545- /O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/ COASTAL BROWARD-COASTAL MIAMI-DADE- 339 AM EDT WED SEP 27 2017 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...THROUGH AT LEAST THIS EVENING. * IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND SIGNS. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 1:28 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 24, 1:28 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 128 PM EDT Sun Sep 24 2017 .AVIATION... Scattered showers and storms will be concentrated over the interior however a few will be possible over the metro areas. Therefore have left VCTS in the TAFs. Winds will be fairly light out of the NE. However, winds will increase around any showers or storms that move over the terminals. Overnight, wind will be light and variable. && .PREV DISCUSSION... /issued 1054 AM EDT Sun Sep 24 2017/ UPDATE... Things are a bit quieter across much of South Florida this morning compared to previous mornings, except for persistent convection that off the coast of Broward County. Sea breeze development will allow for collisions later this afternoon which will lead to additional convective activity. Forecast captures this well, so no additional updates are anticipated. Have a wonderful Sunday! PREV DISCUSSION... /issued 415 AM EDT Sun Sep 24 2017/ DISCUSSION... TODAY AND TONIGHT: Large, but relatively weak upper level low is centered across the northern Gulf Coast this morning while Hurricane Maria continues to move to the north well east of the Bahamas. The upper level low is forecast to meander a little west today, while Maria continues it's trek to the north with no threat to Florida. Special 06Z MFL sounding shows PWATs remaining on the high side of normal around 1.9" with seasonable midlevel temps around -6C. However analysis shows a little drier air, the result of subsidence around Maria, just to our east that will advect across the region later today. It looks like ongoing isolated activity over the Atlantic/east coast will continue through the morning hours, becoming more scattered over the interior later this afternoon. Best coverage will generally be just inland from the Gulf coast where the diffuse east coast breeze will collide with the Gulf breeze. Overall coverage, as well as the heavy rain threat will be less than yesterday as instability and moisture will be lower. Showers and storms diminish over land after sunset, with isolated activity over the waters tonight. UPCOMING WEEK: Hurricane Maria will continue moving northwards, paralleling the US east coast into midweek. Midlevel flow will become more westerly across the region as the hurricane moves north of the region on Monday. The mid-upper level low that is currently meandering around the northern Gulf coast is forecast to be absorbed into the larger circulation around the storm by midweek, leading to a trailing trough across the Florida peninsula. Models now show this trailing trough digging back across the southeastern Gulf mid-late week, with flow backing southwesterly a little earlier on Wednesday Night. It looks like a pretty sharp moisture gradient will setup over South Florida, with a very dry airmass from Lake Okeechobee northwards and higher moisture lingering across extreme southern Florida. Tuesday and Wednesday are trending towards the driest days of the week with little, if any, precip north of the I-75 corridor and only isolated chances further south. More scattered pops are expected across the area to round out the end of the week. MARINE...The main marine concern through the upcoming week will be a reinforcement of long period northeasterly swell in the local Atlantic waters. As Hurricane Maria lifts north of the Bahamian Islands later today, models show a continuing increase in seas, building up to 8ft off the Palm Beach County coast by this evening and potentially higher into Monday and Tuesday. This will be with swells reaching 4-7ft at 12-13 seconds. Seas are expected to peak at 5-7ft for the Broward and Miami-Dade waters on Monday and Tuesday. Based on these trends a Small Craft Advisory remains in place for the Palm Beach County waters through Monday afternoon, though it may need to be extended in time as swell continues into midweek. For now it doesn't look like it will need to be extended further south. Gulf waters remain 2ft or less through the week. Light northeasterly winds for all the waters today become more north- northwest for Monday and Tuesday, then westerly into midweek. BEACH FORECAST...Increasing northeasterly swells will result in strong rip currents along all the Atlantic beaches through much of the upcoming week. A High Risk for Rip Currents remains in effect for Palm Beach County today, which will likely have to be extended further south into Broward and potentially Miami-Dade later this afternoon as the higher swells arrive. With the northeast swell forecast to build to 5 to 7 feet with periods 12-13sec, there will be the potential for breakers reaching 8-10ft in Palm Beach County. Current timing has the largest swell arriving towards daybreak Monday, so have held off on issuing a High Surf Advisory. With the recent passage of Irma, many beaches have already seen considerable beach erosion, so more impacts may been seen even at lower breaker heights. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 92 76 93 / 10 10 10 10 Fort Lauderdale 79 92 77 92 / 10 20 20 10 Miami 78 93 77 92 / 20 30 20 20 Naples 76 89 77 89 / 30 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...Small Craft Advisory until 5 PM EDT Monday for AMZ650-670. GM...None. && UPDATE...02/RAG DISCUSSION...88/ALM MARINE...88/ALM AVIATION...33/Kelly BEACH FORECAST...88/ALM
Hazardous weather outlook, Sep 24, 4:19 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 419 AM EDT Sun Sep 24 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 419 AM EDT Sun Sep 24 2017 ...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY... ...MODERATE RISK OF RIP CURRENTS REST OF ATLANTIC BEACHES... ...POSSIBLE THUNDERSTORMS ALL AREAS OF SOUTH FLORIDA TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is High Risk of rip currents along the beaches of Palm Beach County, and a Moderate Risk of rip currents along the rest of the east coast beaches of South Florida. Thunderstorms: Thunderstorms are possible across South Florida today. The primary impacts will be lightning and heavy rainfall. Waves: Northeast swells of 5 to 8 feet will generate seas of 6 to 8 feet in Palm Beach Waters today into tonight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Drier air will work into South Florida this week from the north reducing the the thunderstorms to isolated coverage. Long period northeast swells from distant Post-Tropical Cyclone Jose and Hurricane Maria will continue to lead to an enhancement of rip currents along all Atlantic beaches for most of this week. Also, Atlantic coastal areas of South Florida may see high surf as early as Monday morning, which may also lead to some beach erosion, especially in Palm Beach County. Marine hazardous conditions will continue to spread southward along the Atlantic waters early this week due to the long period of northeast swells. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.